Alert archive / Michigan / Gale Warnings in 2010
Gale Warning 32, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Dec 9, 2010, 6:56 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2010, 6:56 PM EST (23:56 UTC)
- Expired
- Dec 10, 2010, 4:33 AM EST
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
544 WHUS73 KAPX 092356 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 656 PM EST THU DEC 9 2010 LMZ341-344>346-LSZ321-100800- /O.UPG.KAPX.SC.Y.0214.000000T0000Z-101211T0000Z/ /O.NEW.KAPX.GL.W.0032.101209T2356Z-101210T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 656 PM EST THU DEC 9 2010 ...GALE WARNING IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SOUTHERLY GALES WILL DEVELOP ON WHITEFISH BAY AND PORTIONS OF LAKE MICHIGAN TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... *OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ323-342-100800- /O.CON.KAPX.SC.Y.0214.000000T0000Z-101211T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 656 PM EST THU DEC 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>349-LSZ322-100800- /O.CON.KAPX.SC.Y.0214.000000T0000Z-101211T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 656 PM EST THU DEC 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... *INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GAYLORD JH
2 follow-up statements
529 WHUS73 KAPX 100334 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1034 PM EST THU DEC 9 2010 LMZ341-344>346-LSZ321-101000- /O.CON.KAPX.GL.W.0032.000000T0000Z-101210T1000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1034 PM EST THU DEC 9 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. SOUTHERLY GALES WILL DEVELOP ON WHITEFISH BAY AND PORTIONS OF LAKE MICHIGAN TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... *OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ323-342-101145- /O.CON.KAPX.SC.Y.0214.000000T0000Z-101211T0000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1034 PM EST THU DEC 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... * INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>349-LSZ322-101145- /O.CON.KAPX.SC.Y.0214.000000T0000Z-101211T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1034 PM EST THU DEC 9 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... *INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GAYLORD JH
941 WHUS73 KAPX 100933 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 433 AM EST FRI DEC 10 2010 LMZ341-344>346-LSZ321-101745- /O.CAN.KAPX.GL.W.0032.000000T0000Z-101210T1000Z/ /O.EXA.KAPX.SC.Y.0214.000000T0000Z-101211T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 433 AM EST FRI DEC 10 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... *INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>349-LMZ323-342-LSZ322-101745- /O.CON.KAPX.SC.Y.0214.000000T0000Z-101211T0000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 433 AM EST FRI DEC 10 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... *INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 9, 6:43 PM EST, 13 minutes earlier.
Area forecast discussion, Dec 9, 6:43 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
643 PM EST THU DEC 9 2010
.SYNOPSIS.../ISSUED AT 356 PM/
A STORM SYSTEM DEVELOPING OVER THE NORTHERN PLAINS...WILL BECOME
CENTERED OVER ONTARIO FRIDAY...BEFORE QUICKLY LIFTING NORTH INTO
HUDSON BAY FRIDAY NIGHT. THIS SYSTEM WILL GENERATE LIGHT SNOW OVER
THE NORTHERN LAKES TONIGHT...WITH A WINTRY MIX FOR FRIDAY.
A SECOND STORM SYSTEM CURRENTLY ORGANIZING OVER THE SOUTHERN
PLAINS...WILL LIFT INTO THE GREAT LAKES SATURDAY. THIS SYSTEM WILL
GENERATE WIDESPREAD SNOWS OVER NORTHERN MICHIGAN THROUGH THE WEEKEND.
SWR
&&
.SHORT TERM.../ISSUED AT 407 PM/...TONIGHT
ON THE LATEST SURFACE WEATHER MAP...1000 MB LOW PRESSURE WAS OVER
SOUTHWESTERN ONTARIO WITH 1027 MB HIGH PRESSURE OVER THE CAROLINAS.
APX...SURROUNDING RADARS...SATELLITE IMAGERY ALONG WITH SURFACE
OBSERVATIONS SHOWED SOUTH SOUTHWESTERLY FLOW LAKE EFFECT BANDS
BEGINNING TO GET GOING ACROSS LAKE MICHIGAN. IN ADDITION...SOME
LIGHT SYNOPTIC SNOW WAS FALLING ACROSS MUCH OF NORTHERN AND CENTRAL
WISCONSIN. THE MAIN SHORT TERM FORECAST CONCERN CONTINUES TO
REVOLVE AROUND THE TIMING AND EXTENT OF LAKE EFFECT FOR THE
REMAINDER OF THIS AFTERNOON INTO TONIGHT...ALONG WITH THE AMOUNT OF
SYNOPTIC ENHANCEMENT.
THE UPPER LEVEL RIDGE AXIS IS SLIPPING OFF TO OUR EAST.
MEANWHILE...THE FLOW IS CURRENTLY ORGANIZING OUT OF THE SOUTH
SOUTHWEST...WHICH HAS ALLOWED FOR LAKE EFFECT TO REDEVELOP ACROSS
LAKE MICHIGAN. MODELS CONTINUE TO RAMP ACTIVITY BACK UP...ESPECIALLY
THIS EVENING INTO TONIGHT. DELTA TS CONTINUE TO DECREASE FROM THE
UPPER TEENS TO THE MID TEENS THIS EVENING AND REMAIN NEARLY STEADY
OVERNIGHT. THIS SHOULD STILL BE A SUFFICIENT AMOUNT OF OVER LAKE
INSTABILITY TO SUSTAIN LAKE EFFECT BANDS...WITH WESTERN SECTIONS OF
MACKINAC AND CHIPPEWA COUNTIES THE TARGET AREAS. CURRENT ADVISORY
LOOKS GOOD WITH STEADIEST SNOW EXPECTED THIS EVENING AND OVERNIGHT
AS WE GET ENHANCEMENT VIA ISENTROPIC UPGLIDE (WARM AIR ADVECTION)
AND DIVQ FROM THE CLIPPER SYSTEM MOVING BY TO OUR NORTH. AN
ADDITIONAL 3 TO 5 INCHES OF ACCUMULATION IS EXPECTED IN THESE
AREAS...WITH POSSIBLY LOCALLY HIGHER AMOUNTS (EVENING SHIFT WILL
HAVE TO MONITOR CURRENT TRENDS FOR POSSIBLE UPGRADE TO A WARNING).
WINDS WILL CONTINUE TO PICK UP LEADING TO SOME BLOWING AND DRIFTING
SNOW AS WELL. ELSEWHERE...MAINLY LIGHT SNOW IS EXPECTED WITH 2 TO
PERHAPS AS MUCH AS 3 INCHES OF ACCUMULATION POSSIBLE. TEMPERATURES
SHOULD REMAIN NEARLY STEADY OR SLOWLY RISE THROUGH THE MIDDLE AND
UPPER 20S.
SULLIVAN
&&
.LONG TERM.../ISSUED AT 407 PM/...FRIDAY AND BEYOND
PATTERN FORECAST/ISSUES...AMPLIFIED FOUR WAVE HEMISPHERIC PATTERN IN
PLACE...WITH SHARP RIDGING ACROSS THE CENTRAL PACIFIC AND ATLANTIC
AND LONG WAVE TROUGHS OVER THE EASTERN PACIFIC AND EASTERN NORTH
AMERICA. FLOW ACROSS NORTH AMERICA IS ACTUALLY MORE ZONAL TO START
THE FORECAST PERIOD...BUT AMPLIFIES THIS WEEKEND ACROSS THE MIDWEST/
GREAT LAKES AS ENERGY EMERGING FROM THE EASTERN PACIFIC LONG WAVE
TROUGH DIGS INTO THE EASTERN NORTH AMERICA TROUGH WITH A STRONG -NAO
PATTERN DEVELOPING. EVOLUTION OF SUBSEQUENT CYCLOGENESIS HAS BEEN
THE CAUSE OF MUCH FORECAST CONSTERNATION OVER THE PAST SEVERAL
DAYS...AND IS THE MAIN NEAR TERM FORECAST PROBLEM (DETAILS IN THE
SATURDAY FORECAST). POOL OF ARCTIC AIR ACROSS NORTHERN CANADA TO BE
TAPPED BY THIS AMPLIFICATION...SO AT THE VERY LEAST NO MATTER WHERE
THIS SYSTEM GOES A REINFORCING BLAST OF COLD AIR NEXT WEEK WILL GET
MORE LAKE EFFECT SNOWS CRANKING.
FRIDAY...SHORT WAVE TROUGH EXPECTED TO BRING SNOW TO NORTHERN
MICHIGAN TONIGHT WILL BE SLIDING EAST OF THE FORECAST AREA BY FRIDAY
MORNING. SOME LIGHT SNOW ALONG THE BACKSIDE/DEFORMATION ZONE OF
THIS WAVE WILL PROBABLY STILL BE FALLING THROUGH LATE MORNING ACROSS
EASTERN UPPER AND MUCH OF NORTHEAST LOWER MICHIGAN. ANY REMNANT
LAKE MICHIGAN ENHANCED SNOWFALL WILL ALSO GET PUSHED INLAND DURING
THE MORNING...AND FORECAST POPS WILL REFLECT THIS IDEA. BEHIND THIS
SYSTEM LOW LEVEL MOISTURE FORECAST TO HANG ON AS COLD/OCCLUDED FRONT
CROSSES THE AREA DURING THE AFTERNOON. THIS SUGGESTS POSSIBILITY
FOR SOME LIGHT DRIZZLE/FREEZING DRIZZLE AS TEMPERATURES LIKELY TO
CLIMB NEAR OR A BIT ABOVE FREEZING BEFORE COLD ADVECTION KICKS IN.
SOME SHALLOW LAKE COMPONENT WILL PROBABLY HELP THE CAUSE AS
WELL...AND COULD ASSIST WITH SOME ICE NUCLEATION PROCESSES AS WELL.
SO A MIX OF FLURRIES/DRIZZLE/FREEZING DRIZZLE WILL BE IN THE
FORECAST FOR FRIDAY INTO FRIDAY NIGHT...COULD SEE MORE IN THE WAY OF
SNOW SHOWERS ACROSS NORTHWEST CHIPPEWA COUNTY AND THE TIP OF THE
MITT FRIDAY NIGHT AS 850MB TEMPERATURES NUDGE BACK DOWN AT OR BELOW
-10C.
SATURDAY...GUIDANCE TRYING TO COME TOWARD A TENUOUS CONSENSUS
REGARDING DEVELOPMENTS ACROSS THE EASTERN U.S. THIS WEEKEND...BUT
STILL A LOT OF DIFFERENCES IN THE DETAILS AS MODELS TREND BACK AND
FORTH BETWEEN EACH OTHERS SOLUTIONS. MAIN PROBLEM IS THAT WE ARE
DEALING WITH ESSENTIALLY THREE SEPARATE WAVES/PV ANOMALIES...TWO OF
WHICH ARE STILL OFF THE WEST COAST THIS AFTERNOON. OPERATIONAL
NAM-WRF AND GFS ARE STILL LEADING THE WAY IN OUTLINING THE NORTHERN
EXTENT OF THE GUIDANCE ENVELOPE WITH THE SURFACE LOW TRACK...09/12Z
NAM-WRF TRACK FAR ENOUGH NORTH AS TO BRING PRECIP TYPE ISSUES INTO
THE MIX SOUTH OF M-72 SATURDAY NIGHT. OPERATIONAL GFS/SREF MEAN
ARGUE FOR A TRACK FROM EASTERN IOWA ACROSS SOUTHERN LOWER AND INTO
THE LOWER GREAT LAKES BY SUNDAY MORNING...MOST GEFS MEMBERS ARE
CLUSTERING ACROSS THE OHIO VALLEY WHICH IS WHERE THE GGEM/UKMET AND
09/00Z ECMWF ARE SETTING UP SHOP (THOUGH THE GGEM NOT TOO MUCH
FARTHER SOUTH THAN THE GFS TRACK). 09/12Z ECMWF CHECKED IN FARTHER
NORTH (A LOT LIKE THE NAM-WRF)...WITH ITS CONTINUITY RATHER LESS
THAN DESIRABLE. PRUDENCE DICTATES THAT A MORE MIDDLE OF THE ROAD
COURSE BE FOLLOWED AT THIS POINT...IF I HAD TO MAKE A CHOICE AT THIS
JUNCTURE PREFERENCE WOULD BE TO LEAN TOWARD A MORE SOUTHERN TRACK
WEIGHTED CLOSER TO A GFS/GGEM SOLUTION. BUT PROBABLY WON'T GET A
GOOD CONSENSUS TREND UNTIL THE WESTERN END OF THE RADIOSONDE
NETWORK GETS A BITE AT THE JET ENERGY COMING ONSHORE. FORECAST
SNOW AMOUNTS FOR LATER SATURDAY INTO SATURDAY NIGHT WILL REFLECT
WINTER STORM POSSIBILITIES...BUT WOULD PREFER TO MAKE SURE A MORE
NORTHERN TREND HOLDS BEFORE JUMPING INTO A WATCH SITUATION. SO NO
NEW HEADLINES WILL BE FORTHCOMING WITH THIS FORECAST PACKAGE.
HAZARDOUS WEATHER OUTLOOK AND MULTIMEDIA BRIEFING WILL BE THE MAIN
TOOLS TO CONVEY STORM POTENTIAL.
FORECAST WILL BE KEPT SIMPLE AT THIS POINT...SPREADING LIKELY POPS
FOR SNOW ACROSS THE AREA DURING THE DAY SATURDAY...AND CONTINUING
THAT FOR SATURDAY NIGHT. AS MENTIONED ABOVE FORECAST GRIDS WILL
CONTAIN WARNING CRITERIA (>6 INCHES) SNOW AMOUNTS ACROSS MUCH OF
NORTHERN LOWER SATURDAY NIGHT (THOUGH THESE AMOUNTS WON'T SHOW UP IN
THE TEXT FORECAST).
SUNDAY...CURRENT INDICATIONS ARE THAT SUNDAY WILL BE A COMBINATION
OF SYNOPTIC SNOW AND A TRANSITION TO LAKE EFFECT AS 850MB
TEMPERATURES PLUNGE INTO THE -15C TO -20C RANGE IN THE WAKE OF
THIS STORM. NORTH/NORTHWEST WINDS WILL ALSO BE RAMPING UP
SUNDAY...WITH PROBABLE GUSTS OVER 40 MPH...WHICH WILL BLOW AROUND
NEW SNOWFALL AND EXISTING SNOW COVER AND IN GENERAL MAKE TRAVEL A
REAL MESS. INITIAL LAKE EFFECT SNOWFALL GOING INTO LATER SUNDAY
INTO SUNDAY NIGHT LOOKS TO FOCUS ON AREAS ALONG AND WEST OF THE
US-131 CORRIDOR IN NORTHWEST LOWER... AREAS THAT HAVE BEEN THE
BENEFICIARY OF OUR MOST RECENT LAKE SNOW EVENT THAT IS WINDING
DOWN TODAY.
EXTENDED FORECAST (MONDAY THROUGH THURSDAY)...OUT PERIODS OF THE
FORECAST START WITH AXIS OF THERMAL TROUGH CUTTING ACROSS THE GREAT
LAKES REGION WITH COLD AIR PLUNGING ALL THE WAY DOWN INTO FLORIDA.
EASTERN NORTH AMERICAN TROUGH GOES STRONGLY NEGATIVE TILT BUT IS
HINDERED BY -NAO BLOCKING ACROSS THE NORTH ATLANTIC. OPERATIONAL
GFS (09/00Z VERSION AS OF THIS WRITING) PROBABLY TOO PROGRESSIVE IN
SWINGING THE TROUGH INTO NORTHERN NEW ENGLAND AND FLATTENING THE
FLOW OUT ACROSS THE UPPER MIDWEST/GREAT LAKES. SO FORECAST WILL
HANG INTO THE IDEA OF COLD/CYCLONIC FLOW INTO THE MIDWEEK PERIOD AND
THUS CONTINUED LAKE EFFECT SNOW SHOWERS (WITH DETAILS TEMPERED BY
LAKE AGGREGATE TROUGHING AND DEGREE OF LARGE SCALE MOISTURE). MUCH
BELOW NORMAL TEMPERATURES EXPECTED AT LEAST THROUGH WEDNESDAY...WITH
HIGHS STRUGGLING TO GET OUT OF THE TEENS AT LEAST THROUGH TUESDAY.
JPB
&&
.MARINE.../ISSUED AT 407 PM/
SOUTH/SOUTHEAST WINDS TONIGHT WILL SHIFT AROUND TO THE WEST FRIDAY
AS A COLD/OCCLUDED FRONT SLIDES ACROSS THE UPPER GREAT LAKES. SMALL
CRAFT ADVISORIES ARE UP FOR ALL NEARSHORE ZONES FOR VARYING TIMES
THROUGH FRIDAY AFTERNOON...LOW END GALES POSSIBLE TONIGHT ON LAKE
MICHIGAN. WINDS WILL DIMINISH FRIDAY NIGHT AS COL REGION DEVELOPS
ASSOCIATED WITH AFOREMENTIONED FRONT EXPECTED TO POKE BACK UP INTO
NORTHERN MICHIGAN...THEN WITH LOW PRESSURE PASSING (MOSTLY) SOUTH OF
LOWER MICHIGAN SATURDAY NIGHT INTO SUNDAY...GRADIENT TIGHTENS UP
AGAIN AS WINDS INCREASE FROM THE EAST AND NORTHEAST. WINDS WILL
APPROACH OR EXCEED GALE FORCE IN MANY NEARSHORE ZONES SUNDAY.
JPB
&&
.AVIATION.../ISSUED AT 642 PM/...VALID FOR 00Z TAFS
...A PERIOD LIFR SNOW WILL MOVE THRU NRN MI TNGT...
TNGT: WAA AHEAD OF ALBERTA CLIPPER WARM FRONT WILL RESULT IN A
PERIOD OF LIFR CIGS/VSBYS. CIGS WILL CONTINUE LOWERING STEADILY AS
SNOW OVERSPREADS. TVC PLN WILL BECOME IFR/LIFR BY 02Z AND APN BY
04Z...FOR A PERIOD OF 4 HRS. LLWS HAS BEEN ADDED TO THE TAFS W/
MDT CONFIDENCE. UNSURE HOW SFC WINDS PLAYOUT AS FCST GUIDANCE IS
MIXED ON POTENTIAL GUSTINESS. EXPECTATIONS ARE THAT SFC GUSTINESS
WILL BE OCCASIONAL.
PLOWING OPS AND DEICING ISSUES EXPECTED AT ALL TERMINALS W/ 2-3
INCHES OF ACCUM.
FRI: MVFR CIGS EXPECTED BY DAWN BUT W/ BELOW AVERAGE CONFIDENCE.
THERE IS AT LEAST MDT POTENTIAL FOR IFR CIGS TO CONTINUE PAST
DAWN. PERIODS OF -FZDZ OR -SG ARE EXPECTED THRU AT LEAST 18Z W/ MVFR
VSBYS POSSIBLE. THEREAFTER...CONFIDENCE IS BELOW NORMAL ON CIGS
AND HOW LONG LGT PCPN LASTS.
JH
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 7 AM EST FRIDAY FOR MIZ008-015.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR LMZ323-341-342-
344>346.
LH...SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR LHZ345>349.
LS...SMALL CRAFT ADVISORY UNTIL 7 PM EST FRIDAY FOR LSZ321-322.
&&Hazardous weather outlook, Dec 9, 4:35 PM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 435 PM EST THU DEC 9 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 101200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 435 PM EST THU DEC 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT SNOW WILL OVERSPREAD EASTERN UPPER AND NORTHERN LOWER MICHIGAN TONIGHT...WITH SOME LOCALLY HEAVIER SNOWFALL ACROSS PARTS OF WESTERN MACKINAC AND CHIPPEWA COUNTIES WITH SOUTHWEST FLOW OFF LAKE MICHIGAN. INCREASING SOUTHERLY WINDS WILL ALSO RESULT IN AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES...ESPECIALLY ALONG US-2 IN MACKINAC COUNTY. SEE ONGOING ADVISORY FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF FREEZING DRIZZLE ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT. A POTENTIALLY STRONGER STORM SYSTEM WILL APPROACH THE AREA THIS WEEKEND. THE TRACK OF THIS SYSTEM REMAINS UNCERTAIN...BUT THERE IS AN INCREASING PROBABILITY OF SIGNIFICANT SNOWFALL ACROSS NORTHERN MICHIGAN FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY...FOLLOWED BY A NEW ROUND OF LAKE EFFECT SNOWFALL FOR THE EARLY PART OF NEXT WEEK LIKELY IMPACTING AREAS MOSTLY WEST OF I-75. STRONG WINDS ARE LIKELY BY SUNDAY...WHICH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW AS WELL AS USHERING IN VERY COLD AIR. PERSONS WITH TRAVEL PLANS DURING THE UPCOMING WEEKEND...ESPECIALLY ON SUNDAY...SHOULD STAY TUNED TO LOCAL MEDIA OUTLETS AND LATER FORECASTS FOR UPDATED INFORMATION ON THIS DEVELOPING STORM. GALE FORCE WINDS WILL BE POSSIBLE WITHIN ALL NORTHERN MICHIGAN NEARSHORE ZONES STARTING SUNDAY AND CONTINUING INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. JPB
In the hours before
Local storm report, Dec 9, 5:04 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
504 PM EST THU DEC 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM SNOW EAST JORDAN 45.16N 85.13W
12/09/2010 M5.0 INCH CHARLEVOIX MI TRAINED SPOTTER
24 HR TOTAL THRU 4 PM.
&&
MRUNYANThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:24 AM EST | Winter Weather Advisory | APX | 24 hr | |
| Dec 9, 4:36 AM EST | Small Craft Advisory | APX | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.